MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND EVO; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND EVO; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number 28-95-70
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that the knobs on an electronic venous occluder (evo) control unit no longer responded when turned.The issue occurred during procedure.There was no patient injury.
 
Additional Manufacturer Narrative
H11: livanova deutschland manufactures the evo.The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue.During inspection it was found that the knob screws were loose.Therefore, the work was completed by retightening the screws, and normal operation was confirmed.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Complaints database analysis revealed no similar event since unit installation in 2016.Based on the result of service activity, the root cause of the reported failure can be traced back to sceews that become loose over the time potentially as consequence of: · vibration: continuous or repetitive movement can cause vibrations that loosen screws over time.These vibrations can gradually loosen the fastener's grip on the material it's securing.· thermal expansion and contraction: changes in temperature can cause materials to expand or contract.This expansion and contraction can exert pressure on screws, leading to loosening over time.· material wear: mechanical parts in movement experience wear and tear over time.As materials wear down, the fit between components may become less precise, leading to increased movement and potential loosening of screws.· environmental factors: exposure to moisture, chemicals, or other environmental factors can corrode screws or the material they're fastened into, compromising their grip and causing loosening.· fatigue: screws, like other materials, can experience fatigue over time, especially if subjected to repetitive stress or loading.Fatigue can weaken the material and lead to loosening of the screw.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
EVO
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key21322654
Report Number9611109-2025-00044
Device Sequence Number7918548
Product Code DWF
UDI-Device Identifier04033817900801
UDI-Public(01)04033817900801(11)161117
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082344
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-95-70
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown